Posted 2/16/2021 3:28 PM (GMT -7)
I've been on prednisone for 2 years and now I'm tapering. No maintenance drugs -- they don't work. I have refused colectomy. Bowels are doing much better now, thanks to various alternative methods.
My question is...
I've gone from 10mg to 5mg of pred, and I did have a couple of days of feeling really weak and achy. My bowel frequency has increased, but aside from that there are no UC symptoms. No weight loss, no cramping, no blood or mucous, just frequency. I sleep through the night but when I wake up in the morning I have a bunch of incomplete BMs, maybe 3 or 4 by noon. Then not much more for the day. The stuff that comes out is stuff I ate the day before.
Is the increase in frequency due to steroid withdrawal? I read that diarrhea can be a symptom of low cortisol.
I've been taking immodium and it seems to be helping. Aside from the frequency I seem to be doing ok.